MAUDE Adverse Event Report: NEW WORLD MEDICAL, INC. AHMED CLEARPATH; GLAUCOMA DRAINAGE DEVICE

NEW WORLD MEDICAL, INC. AHMED CLEARPATH; GLAUCOMA DRAINAGE DEVICE
Model Number CP250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Pressure Decreased (4468)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The ifu was reviewed and was confirmed to include hypotony as a known complication and adverse reaction.The device history record for the lot involved was reviewed and no issues were observed.Product was manufactured, tested, and released per validated procedures.Device not returned.If device is returned to nwm, an addendum will be filed to capture evaluation.Surgeon has indicated: "too many fenestrations were created which created hypotony" device is a tube and a plate and the formed bleb controls the iop.The fenestrations can cause the hypotony reported.
 
Event or Problem Description
Hospital reported, "post-op hypotony.Surgeon determined too many fenestrations were created which created hypotony".
 
Additional Manufacturer Narrative
Additional information was requested from the initial reporter.On february 8, 2023, the following information was provided: date of implantation: 12/20/2022 date of surgical intervention: (b)(6) 2023.Details of surgical intervention: brought patient into or in attempt to increase iop.Created a paracentesis approximately 180 degrees from the distal end of cp250 tube.Treaded a 4-0 proline suture into the tube lumen in an attempt to increase iop and reduce hyptony.Date of reported event: 2/1/2023.Date of explantation: (b)(6) 2023.Explant is not available for evaluation.Additional event details: persistent hypotony after implanting cp250 in the supranasal quadrant.There was scarring in the supranasal area from a previous vitrectomy.Surgeon felt it is possible too many fenestration holes may have been created.(b)(6) 2023 insertion of the 4-0 prolene was initially successful; increased iop to 19 mmhg.However, when the ligation surture opened iop dropped to 0 mmhg.Course of pressure rise: pre-op iop: 26 mmhg.Post-op iop: 1-3 mmhg.Over next several weeks, iop remained in this range.Patient identifiers: (b)(6).

Brand Name
AHMED CLEARPATH
Common Device Name
GLAUCOMA DRAINAGE DEVICE
Manufacturer (Section D)
NEW WORLD MEDICAL, INC.
10763 edison court
rancho cucamonga CA 91730
Manufacturer (Section G)
NEW WORLD MEDICAL, INC.
10763 edison court
rancho cucamonga CA 91730
Manufacturer Contact
cristina avalos
10763 edison court
rancho cucamonga, CA 91730
9098705446
MDR Report Key16329206
Report Number1000125279-2023-00002
Device Sequence Number8098770
Product Code KYF
UDI-Device Identifier00892064002348
UDI-Public(01)00892064002348(11)211024(17)231024(10)L0121
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K182518
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2023
Device Model NumberCP250
Device Catalogue NumberCP250
Device Lot NumberL0121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite